Previous |  Up |  Next

Article

Keywords:
Chern-Gauss-Bonnet theorem; curvature identity; locally harmonic manifold
Summary:
We derive a curvature identity that holds on any 6-dimensional Riemannian manifold, from the Chern-Gauss-Bonnet theorem for a 6-dimensional closed Riemannian manifold. Moreover, some applications of the curvature identity are given. We also define a generalization of harmonic manifolds to study the Lichnerowicz conjecture for a harmonic manifold ``a harmonic manifold is locally symmetric'' and provide another proof of the Lichnerowicz conjecture refined by Ledger for the 4-dimensional case under a slightly more general setting.\looseness -1
References:
[1] Arias-Marco, T., Kowalski, O.: Classification of 4-dimensional homogeneous weakly Einstein manifolds. Czech. Math. J. 65 (2015), 21-59. DOI 10.1007/s10587-015-0159-4 | MR 3336024 | Zbl 06433720
[2] Berger, M.: Quelques formules de variation pour une structure riemannienne. Ann. Sci. Éc. Norm. Supér French 3 (1970), 285-294. DOI 10.24033/asens.1194 | MR 0278238 | Zbl 0204.54802
[3] Berndt, J., Tricerri, F., Vanhecke, L.: Generalized Heisenberg Groups and Damek Ricci Harmonic Spaces. Lecture Notes in Mathematics 1598, Springer, Berlin (1995). DOI 10.1007/BFb0076902 | MR 1340192 | Zbl 0818.53067
[4] Besse, A. L.: Manifolds All of Whose Geodesics Are Closed. Ergebnisse der Mathematik und ihrer Grenzgebiete 93, Springer, Berlin (1978). DOI 10.1007/978-3-642-61876-5_3 | MR 496885 | Zbl 0387.53010
[5] Boeckx, E., Vanhecke, L.: Unit tangent sphere bundles with constant scalar curvature. Czech. Math. J. 51 (2001), 523-544. DOI 10.1023/A:1013779805244 | MR 1851545 | Zbl 1079.53063
[6] Carpenter, P., Gray, A., Willmore, T. J.: The curvature of Einstein symmetric spaces. Q. J. Math., Oxf. II. 33 (1982), 45-64. DOI 10.1093/qmath/33.1.45 | MR 0689850 | Zbl 0509.53045
[7] Chun, S. H., Park, J. H., Sekigawa, K.: H-contact unit tangent sphere bundles of Einstein manifolds. Q. J. Math. 62 (2011), 59-69. DOI 10.1093/qmath/hap025 | MR 2774353 | Zbl 1222.53047
[8] Copson, E. T., Ruse, H. S.: Harmonic Riemannian space. Proc. R. Soc. Edinb. 60 (1940), 117-133. DOI 10.1017/s0370164600020095 | MR 0002249 | Zbl 0027.26001
[9] Damek, E., Ricci, F.: A class of nonsymmetric harmonic Riemannian spaces. Bull. Am. Math. Soc., New. Ser. 27 (1992), 139-142 \99999DOI99999 10.1090/S0273-0979-1992-00293-8 \goodbreak. DOI 10.1090/S0273-0979-1992-00293-8 | MR 1142682 | Zbl 0755.53032
[10] Euh, Y., Gilkey, P., Park, J. H., Sekigawa, K.: Transplanting geometrical structures. Differ. Geom. Appl. 31 (2013), 374-387. DOI 10.1016/j.difgeo.2013.03.006 | MR 3049632 | Zbl 1282.53024
[11] Euh, Y., Park, J. H., Sekigawa, K.: A curvature identity on a 4-dimensional Riemannian manifold. Result. Math. 63 (2013), 107-114. DOI 10.1007/s00025-011-0164-3 | MR 3009674 | Zbl 1273.53009
[12] Euh, Y., Park, J. H., Sekigawa, K.: A generalization of a 4-dimensional Einstein manifold. Math. Slovaca 63 (2013), 595-610. DOI 10.2478/s12175-013-0121-6 | MR 3071978 | Zbl 06201661
[13] Gilkey, P., Park, J. H., Sekigawa, K.: Universal curvature identities. Differ. Geom. Appl. 29 (2011), 770-778. DOI 10.1016/j.difgeo.2011.08.005 | MR 2846274 | Zbl 1259.53013
[14] Gilkey, P., Park, J. H., Sekigawa, K.: Universal curvature identities II. J. Geom. Phys. 62 (2012), 814-825. DOI 10.1016/j.geomphys.2012.01.002 | MR 2888984 | Zbl 1246.53022
[15] Gilkey, P., Park, J. H., Sekigawa, K.: Universal curvature identities III. Int. J. Geom. Methods Mod. Phys. 10 Article ID 1350025, 21 pages (2013). DOI 10.1142/S0219887813500254 | MR 3056523 | Zbl 06200755
[16] Gilkey, P., Park, J. H., Sekigawa, K.: Universal curvature identities and Euler Lagrange formulas for Kähler manifolds. J. Math. Soc. Japan 68 (2016), 459-487. DOI 10.2969/jmsj/06820459 | MR 3488133 | Zbl 06597343
[17] Gray, A., Willmore, T. J.: Mean-value theorems for Riemannian manifolds. Proc. R. Soc. Edinb., Sect. A 92 (1982), 343-364. DOI 10.1017/S0308210500032571 | MR 0677493 | Zbl 0495.53040
[18] Kreyssig, P.: An introduction to harmonic manifolds and the Lichnerowicz conjecture. Available at arXiv:1007.0477v1.
[19] Ledger, A. J.: Harmonic Spaces. Ph.D. Thesis, University of Durham, Durham (1954).
[20] Ledger, A. J.: Symmetric harmonic spaces. J. London Math. Soc. 32 (1957), 53-56. DOI 10.1112/jlms/s1-32.1.53 | MR 0083796 | Zbl 0084.37406
[21] Lichnerowicz, A.: Sur les espaces riemanniens complétement harmoniques. Bull. Soc. Math. Fr. French 72 (1944), 146-168. DOI 10.24033/bsmf.1359 | MR 0012886 | Zbl 0060.38506
[22] Lichnerowicz, A.: Géométrie des groupes de transformations. Travaux et recherches mathématiques 3, Dunod, Paris French (1958). MR 0124009 | Zbl 0096.16001
[23] Nikolayevsky, Y.: Two theorems on harmonic manifolds. Comment. Math. Helv. 80 (2005), 29-50. DOI 10.4171/CMH/2 | MR 2130564 | Zbl 1078.53032
[24] Patterson, E. M.: A class of critical Riemannian metrics. J. Lond. Math. Soc., II. Ser. 23 (1981), 349-358. DOI 10.1112/jlms/s2-23.2.349 | MR 0609115 | Zbl 0417.53025
[25] Sakai, T.: On eigen-values of Laplacian and curvature of Riemannian manifold. Tohoku Math. J., II. Ser. 23 (1971), 589-603. DOI 10.2748/tmj/1178242547 | MR 0303465 | Zbl 0237.53040
[26] Sekigawa, K.: On 4-dimensional connected Einstein spaces satisfying the condition $R(X,Y)\cdot R=0$. Sci. Rep. Niigata Univ., Ser. A 7 (1969), 29-31. MR 0261490 | Zbl 0345.53035
[27] Sekigawa, K., Vanhecke, L.: Volume-preserving geodesic symmetries on four-dimensional Kähler manifolds. Proc. Symp. Differential geometry, Peñiscola 1985, Lect. Notes Math. 1209, Springer, Berlin 275-291 (1986). DOI 10.1007/BFb0076638 | MR 0863763 | Zbl 0605.53031
[28] Szabó, Z. I.: The Lichnerowicz conjecture on harmonic manifolds. J. Differ. Geom. 31 (1990), 1-28. DOI 10.4310/jdg/1214444087 | MR 1030663 | Zbl 0686.53042
[29] Tachibana, S.: On the characteristic function of spaces of constant holomorphic curvature. Colloq. Math. 26 (1972), 149-155. MR 0336678 | Zbl 0223.53044
[30] Walker, A. G.: On Lichnerowicz's conjecture for harmonic 4-spaces. J. Lond. Math. Soc. 24 (1949), 21-28. DOI 10.1112/jlms/s1-24.1.21 | MR 0030280 | Zbl 0032.18801
[31] Watanabe, Y.: On the characteristic function of harmonic Kählerian spaces. Tohoku Math. J., II. Ser. 27 (1975), 13-24. DOI 10.2748/tmj/1178241030 | MR 0365439 | Zbl 0311.53068
[32] Watanabe, Y.: On the characteristic functions of harmonic quaternion Kählerian spaces. Kōdai Math. Semin. Rep. 27 (1976), 410-420. DOI 10.2996/kmj/1138847322 | MR 0418004 | Zbl 0336.53019
[33] Watanabe, Y.: The sectional curvature of a 5-dimensional harmonic Riemannian manifold. Kodai Math. J. 6 (1983), 106-109 \99999DOI99999 10.2996/kmj/1138036667 \filbreak. DOI 10.2996/kmj/1138036667 | MR 0698331 | Zbl 0519.53013
Partner of
EuDML logo